MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2516C124E
Medical Device Problem Codes Leak/Splash (1354); Device Difficult to Setup or Prepare (1487); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Films review summary: the exact cause of the limb detachment and type iiia junctional endoleak could not be determined from the films provided.The anatomy at implant and amount of limb overlap at implant is unknown, and earlier post-implant films were not provided for comparison.Review of a returned ct film report from 44 months post-implant confirmed that there was a limb disconnection and resulting type iiib endoleak between the bifurcate ipsilateral limb and the right limb extension.The maximum diameter aaa measured 63mm, the 30mm limb disconnection was located in the unsupported distal aaa sac, and the contra and ipsi limbs were crossed.It is possible that insufficient limb overlap at implant, as well as aneurysm vessel morphology changes, may have contributed to the limb disconnection.The reported limb placement difficulty occuring during implant could not be determined.Continuation of medical devices: information references the main component of the system.Other relevant device(s) are: product id: e tlw1624c82e, serial/lot #: (b)(4), ubd: 22-jan-2016, udi#: (b)(4).No intervention/treatment reported.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 61 mm diameter abdominal aortic aneurysm.It was reported that during a routine follow up ct scan performed approximately 3.5 years post index procedure, it was discovered there was a separation between the ipsilateral limb of the bifurcated device and the 16x24 limb in the right common iliac.The maximum aneurysmal diameter was 63mm.This separation caused a type 3 endoleak and the aneurysm to grow.It was reported that this separation was not evident in previous follow up.As per the physician, they had some difficulty with limb placement during the case (most distal stent ring did not open).The physician stated that there may not have been adequate overlap and that the remodeling of the aorta caused a separation.No additional clinical sequelae were reported, and the patient will be monitored.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7596038
Report Number2953200-2018-00834
Device Sequence Number1133815
Product Code MIH
UDI-Device Identifier00613994991256
UDI-Public00613994991256
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2016
Device Model NumberETBF2516C124E
Device Catalogue NumberETBF2516C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer05/22/2018
05/22/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date06/13/2018
06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR